Alert archive / Alabama / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Birmingham, AL

January 7, 2007Pike County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jan 7, 2007, 4:53 PM CST for Pike County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 4:53 PM CST (22:53 UTC)
Expired
Jan 7, 2007, 8:00 PM CST
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Whole counties

County Pike County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 072255
FFWBMX
ALC011-051-085-087-101-109-080200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 PM CST SUN JAN 7 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA
  SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...MONTGOMERY...RAMER...PINTLALA...PIKE
  ROAD
  BULLOCK COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITY OF UNION SPRINGS
  MACON COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITY OF TUSKEGEE
  EXTREME NORTH CENTRAL PIKE COUNTY IN SOUTHEAST ALABAMA

* UNTIL 800 PM CST

* AT 455 PM...EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF ONE TO FOUR 
INCHES WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS 
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG 
THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT 
TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3202 8602 3197 8567 3209 8550 3237 8546
      3254 8566 3241 8580 3265 8608 3239 8639
      3225 8642 3210 8686 3200 8683

$$

STEFKOVICH
1 follow-up statement
000 
WGUS74 KBMX 072358
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CST SUN JAN 7 2007

ALC011-051-085-087-101-109-080200-
PIKE AL-BULLOCK AL-LOWNDES AL-MONTGOMERY AL-MACON AL-ELMORE AL-
554 PM CST SUN JAN 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN ELMORE...MACON...MONTGOMERY...SOUTHERN LOWNDES...BULLOCK
AND EXTREME NORTH CENTRAL PIKE COUNTIES...

AT 553 PM CST...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN WAS 
MOVING ACROSS MACON...MONTGOMERY AND BULLOCK COUNTIES. BEHIND THIS 
LINE OF STORMS...RAIN THAT OCCURRED LATE THIS AFTERNOON WILL CAUSE 
RESIDUAL FLOODING UNTIL 8 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUSKEGEE...
MONTGOMERY...BLUE RIDGE...PIKE ROAD...MILSTEAD...MATHEWS AND DANNELLY
FIELD

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3202 8602 3197 8567 3209 8550 3237 8546
      3254 8566 3241 8580 3265 8608 3239 8639
      3225 8642 3210 8686 3200 8683

$$

STEFKOVICH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 7, 2:39 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jan 7, 2:39 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 PM CST SUN JAN 7 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
AT 20Z A LINE OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL ALABAMA
EXTENDING FROM ONEONTA TO BIRMINGHAM TO SELMA. THE COLD FRONT
ASSOCIATED WITH THIS LINE OF STORMS IS JUST TO THE WEST. THERE IS
60 PLUS DEGREE DEW POINTS ASSOCIATED WITH THIS FRONT ALL ACROSS
CENTRAL ALABAMA. AT ANB AT 20Z IT WAS 71 OVER 66 AND AT TOI IT
WAS 72 OVER 68. SEVERE STORMS ALONG AND SOUTH OF THE INTERSTATE
20/59 CORRIDOR WILL BE POSSIBLE THROUGH 8 PM TONIGHT. THE SAVING
FACTOR COULD BE THAT IS IS QUITE WARM ALOFT KEEPING THE INSTABILITY
IN CHECK.

ONCE THE FRONT EXITS THE AREA TOMORROW MORNING MORE STABLE AND
COOLER AIR WILL FILTER IN AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST.

TONIGHT...STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND
WILL HAVE CATEGORICAL POPS FOR THE EAST TO SLIGHT CHANCE WEST.
THERE WILL BE GUSTY WINDS ON THE BACK SIDE OF THIS FRONT AND IT
WILL BE CLOSE TO LAKE WIND ADVISORY CRITERIA LATE TONIGHT AND
TOMORROW. AS OF THIS TIME WILL ALLOW THE EVENING SHIFT AND
MIDNIGHT SHIFT TO RE-EVALUATE THE NEED TO ISSUE A LAKE WIND ADVISORY.

STARTING TOMORROW IT WILL BE DRY THROUGH WEDNESDAY NIGHT. CLOUDS
WILL CLEAR OUT TOMORROW LEAVING A TEMPERATURE FORECAST. A
SECONDARY DRY FRONT WILL MOVE THROUGH MONDAY NIGHT. MORNING LOWS
WEDNESDAY MORNING WILL BE THE COLDEST IN A WHILE WITH MOST
LOCATIONS GOING BELOW FREEZING.

.LONG TERM...THURSDAY THROUGH SUNDAY...

THE HIGH PRESSURE THAT HAS BEEN ACROSS THE SOUTHEAST WILL SLIDE EAST
ON THURSDAY AS THE NEXT STORM SYSTEM SLOWLY MOVES OUT OF THE
ROCKIES.  GOOD SOUTHWEST FLOW WILL BE PRESENT ACROSS CENTRAL
ALABAMA.  THERE WILL BE A SLIGHT CHANCE FOR SHOWERS STARTING
THURSDAY NIGHT AS THE ATMOSPHERE BECOMES MORE MOIST FROM THE TOP
DOWN.  STARTING SATURDAY WILL INCREASE THE RAIN TO CHANCE AS THE
FRONT MOVES INTO WESTERN ALABAMA.  ADDED ISOLATED THUNDERSTORMS FOR
SATURDAY NIGHT AND SUNDAY WITH THE COLD FRONT.

DIDN/T GO FAR FROM GUIDANCE FOR TEMPERATURES.

&&

.AVIATION...18Z DISCUSSION.

COLD FRONT APPROACHING TCL AS OF 18Z. ITS EASTWARD PROGRESSION
MIGHT BE A LITTLE FASTER THAN ORIGINALLY ANTICIPATED...SO A FASTER
ARRIVAL AND DEPARTURE TIME OF THUNDERSTORMS THAN PREVIOUS TAFS.
POST FRONTAL SHOWERS NOT THAT EXPANSIVE MAYBE 75 TO 100 MILES
BEHIND THE FRONT. THIS GENERAL TREND SHOULD CONTINUE THROUGHOUT
THE EVENT. ADDITIONALLY...SURFACE WINDS HAVE INCREASED ENOUGH TO
REMOVE WIND SHEAR.

IN SHORT...IFR TO MVFR CONDITIONS EXPECTED THROUGH AT LEAST 10Z WITH
CLEARING BY 15Z. THERE IS ABOUT A TWO HOUR WINDOW AS THE FRONT
PASSES BY EACH LOCATION FOR THUNDERSTORMS...THEN LIGHT SHOWERS
FOLLOWED BY A SLOW CLEARING PROCESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     39  51  29  49  28 /  60   0   0   0   0
ANNISTON    45  51  31  51  25 /  80   0   0   0   0
BIRMINGHAM  40  49  32  53  28 /  60   0   0   0   0
TUSCALOOSA  42  55  32  54  29 /  50   0   0   0   0
CALERA      43  52  34  52  28 /  70   0   0   0   0
AUBURN      46  54  34  52  27 /  90   0   0   0   0
MONTGOMERY  45  56  31  57  27 /  90   0   0   0   0
TROY        46  56  29  54  30 /  90   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

80/80/88

In the hours before

Special weather statement, Jan 7, 12:54 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CST SUN JAN 7 2007

ALZ030-031-071945-
GREENE-SUMTER-
1254 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES
UNTIL 145 PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS...

AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CLINTON TO 8 MILES SOUTHWEST OF YORK...
MOVING NORTHEAST AT 45 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR YORK...
GAINESVILLE...LIVINGSTON...EPES...CLINTON...BOLIGEE AND EUTAW THROUGH
145 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 1:13 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 PM CST SUN JAN 7 2007

ALZ024-072000-
JEFFERSON-
113 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 200
PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS...

AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM KIMBERLY TO 9 MILES NORTHWEST OF NORTH
JOHNS...MOVING EAST NORTHEST AT 25 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
KIMBERLY...MORRIS...MAYTOWN...GRAYSVILLE...CARDIFF...BROOKSIDE...
ADAMSVILLE AND SYLVAN SPRINGS THROUGH 200 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 3:14 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 PM CST SUN JAN 7 2007

ALZ018>020-072145-
CALHOUN-CHEROKEE-ETOWAH-
314 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...ETOWAH AND
CHEROKEE COUNTIES UNTIL 345 PM CST...

...WINDS AROUND 40 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 8 MILES NORTHEAST OF BLANCHE TO 5 MILES
SOUTHWEST OF OHATCHEE...MOVING EAST AT 50 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
OHATCHEE...HOKES BLUFF...GLENCOE...BLANCHE...GAYLESVILLE...CENTRE...
CEDAR BLUFF AND NEW LIBERTY THROUGH 345 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 8 PM.
Local storm report, Jan 7, 3:25 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          2 NW MONTGOMERY         32.37N 86.31W
01/07/2007                   MONTGOMERY         AL   LAW ENFORCEMENT

            UNCONFIRMED REPORT OF POSSIBLE TORNADO IN THE AREA OF
            SHERATON HEIGHTS APARTMENTS. REPORT FROM LOCAL PD.

&&

SUNGER
Special weather statement, Jan 7, 4:24 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CST SUN JAN 7 2007

ALZ043-072300-
ELMORE-
424 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 500 PM
CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 424 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM KOWALIGA TO BLUE RIDGE...MOVING NORTHEAST
AT 60 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WETUMPKA...ECLECTIC...KOWALIGA AND KENT THROUGH 500 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

A TORNADO WATCH IS IN EFFECT FOR THE AREA.
Special weather statement, Jan 7, 4:36 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CST SUN JAN 7 2007

ALZ037-072300-
TALLAPOOSA-
436 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
500 PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM BARNESVILLE TO 13 MILES SOUTHWEST OF
BARNESVILLE...MOVING EAST AT 40 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
BARNESVILLE...LAKE MARTIN...BUCKSVILLE AND TALLAPOOSA CITY THROUGH
500 PM CST.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

ML

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 1:01 PM CSTSevere Thunderstorm WarningBMXTuscaloosa29 min
Jan 7, 1:29 PM CSTSevere Thunderstorm WarningBMXJefferson34 min
Jan 7, 3:10 PM CSTTornado WarningBMXMontgomery17 min
Jan 7, 3:20 PM CSTTornado WarningBMXElmore25 min
Jan 7, 3:22 PM CSTSevere Thunderstorm WarningBMXTalladega23 min
Jan 7, 3:41 PM CSTTornado WarningBMXElmore19 min
Jan 7, 3:44 PM CSTTornado WarningBMXClay31 min
Jan 7, 3:52 PM CSTTornado WarningBMXTallapoosa23 min
Jan 7, 4:15 PM CSTTornado WarningBMXChambers45 min
Jan 7, 4:15 PM CSTTornado WarningBMXTallapoosa15 min
Jan 7, 4:53 PM CSTFlash Flood WarningBMXAutauga, Bullock, Elmore, Fayette, Jefferson, Lamar and 8 more233 days
Jan 7, 4:59 PM CSTTornado WarningBMXChambers16 min
Jan 7, 5:53 PM CSTSevere Thunderstorm WarningBMXMacon52 min
Jan 7, 5:56 PM CSTTornado WarningBMXMacon18 min

Nearby

Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.